MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC

BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC
Model Number M00522600
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of clip was unable to release from catheter.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in the stomach during an endoscopic treatment procedure performed on (b)(6) 2023.During the procedure, the device could grasp, close and lock onto tissue and was eventually unable to release.The procedure was completed with another resolution clip.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in the stomach during an endoscopic treatment procedure performed on (b)(6), 2023.During the procedure, the device could grasp, close and lock onto tissue and was eventually unable to release.The procedure was completed with another resolution clip.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a15 captures the reportable event of clip was unable to release from catheter.Block h10: investigation results: the returned resolution clip device was analyzed, and a visual evaluation noted that the device was returned with the clip assembly attached.Additionally, both of the clip arms were bent.Microscopic examination was performed, and it was found that the yoke was detached from the control wire, but the clip was still attached to the delivery system.Functional evaluation was performed, and it was found that the handle does not have communication with the clip assembly.No other problems with the device were noted.The reported event of clip unable to release from catheter was not confirmed.It is possible that the customer tried to grasp a large amount of tissue, and this action can cause a deformation in the distal section of the clip arm, affecting the capability of the jaws of the clip to close correctly.Moreover, it is important to mention that applying tangential pressure to an opened or closed clip may result in the clip separating from the catheter and potentially kinking or damaging the device.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.

Brand Name
RESOLUTION CLIP
Common Device Name
CLIP, HEMOSTATIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17649998
Report Number3005099803-2023-04650
Device Sequence Number17945207
Product Code PKL
UDI-Device Identifier08714729504764
UDI-Public08714729504764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K222503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model NumberM00522600
Device Catalogue Number2260
Device Lot Number0029041003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight52 KG